Logo

Polynesian Journal of Mathematics

Volume 4, Issue 3
Special volume AJAX in honor of René Schoof

Explicit families of hyperelliptic curves with CM Jacobians

Saeed Tafazolian and Jaap Top

Abstract:

We construct explicit families of hyperelliptic curves over ℚ whose Jacobians admit complex multiplication (CM). Each curve in these families is defined by

v2 = (u + 2)φ d(u),d = 2e or d = p ≥ 3 prime,

where φd(x) is the Chebyshev polynomial of degree d. We prove that the Jacobians are absolutely simple and determine the associated CM-fields explicitly. Our approach exploits the interplay between Chebyshev polynomials and Galois coverings, providing concrete examples of abelian varieties with CM and explicit criteria for their construction.

Keywords: Complex multiplication, hyperelliptic curves, Jacobians, abelian varieties, CM-types, Chebyshev polynomials.

Download Full-Text Article (PDF)

Citation:

Saeed Tafazolian and Jaap Top. Explicit families of hyperelliptic curves with CM Jacobians. Polynesian Journal of Mathematics, Volume 4, Issue 3, Pages 1–11. (Sept. 2026) DOI: 10.69763/polyjmath.4.3

Export to BibTeX

Milestones:

Received 11 Nov 2025
Revised 31 Mar 2026
Accepted 31 Mar 2026
Published 28 Sep 2026
Communicated by Elisa Lorenzo García

The above content is published under the terms of the Creative Commons Attribution 4.0 International license.